Cymbalta (Duloxetine)

Discussion in 'Support' started by RicoS, Nov 28, 2014.

tinnitus forum
    1. RicoS
      Confused

      RicoS Member Benefactor

      Location:
      Netherlands
      Cause of Tinnitus:
      Stress or Acoustic trauma
      Hi just a quick question.
      I just went to the doctor because of the pain that stayed after I went to the dentist. Not realy pain but the left side of my face feels like it's heavy or something and he does not think it comes from the dentist. It's feels like I'm totaly aware of the left side of my face. When I swallow , when I blink, ....... I drives me nuts. .... could just be stress and perhaps all in my head....but still the feeling is real.

      The doctor prescribed Cymbalta but before I take anything I always check if it can make your T worse.
      Anybody got any experience with it???
       
    2. drox
      Pacman

      drox Member

      Location:
      Brussels
      Tinnitus Since:
      02/2008
      Cause of Tinnitus:
      Drugs/stress/music/noise ?
      A psychiatrist wanted to prescribe it to me to alleviate Tinnitus so I presume it would most probably help with the tinnitus as well...
       
    3. RicoS
      Confused

      RicoS Member Benefactor

      Location:
      Netherlands
      Cause of Tinnitus:
      Stress or Acoustic trauma
      Thanks!! I still have it hear in my desk. Did you use it as well?
       
    4. drox
      Pacman

      drox Member

      Location:
      Brussels
      Tinnitus Since:
      02/2008
      Cause of Tinnitus:
      Drugs/stress/music/noise ?
      No I never used it...
       
    5. RicoS
      Confused

      RicoS Member Benefactor

      Location:
      Netherlands
      Cause of Tinnitus:
      Stress or Acoustic trauma
      That was my intention also ;-) I don't want to use anything only in extreme conditions and I do not want my T to get worse because I can live with it how it is now.
       
    6. kevin b
      Fine

      kevin b Member

      Location:
      Hope well junction, NY
      Tinnitus Since:
      1/2014
      I beleive I got T from coming off Cymbalta. But my advice to you after being on AD's for 25 years is they react differntly in everybody, so if your doctor says try it, don't go by what youread here, even though it give me T. The best advice I can give you is start slowly and if you do come off DO NOT come off cold turkey, you need to taper off these meds very slowly and the side effects will be much more tolerable. Good luck
       
      • Agree Agree x 1
    7. tomm
      Thinking

      tomm Member Benefactor

      Location:
      London, UK
      Tinnitus Since:
      10/2014
      Cause of Tinnitus:
      Acoustic trauma (club drumming)
      Cymbalta fixed a bout of depression I had 5 years ago. It's very strong though - takes a few weeks to get used to it. Slow taper is extremely important.
       
    8. walkthroughwalls

      walkthroughwalls Member

      Location:
      The Netherlands
      Tinnitus Since:
      10/2014
      Cause of Tinnitus:
      possibly noise
      It's mainly prescribed as an anti-depressant. There's some more information in the AD-thread.

      You can't just take it when you need it, you have to use it for a couple of weeks before the side-effects go away and you may get some benefit from them. When you want to quit, it's the reverse process.

      I was on it for half a year. First 30mg, then 60mg. I believe it's ototoxic, but I didn't know that because I was encouraged not to read the information leaflet. The same psychiatrist instructed me to quit by going from 60mg to none in only four days. Definitely not recommended.

      Overall, it made my depression much worse and things only got better once I quit taking it. I did not notice any change in my T. Please try to have quick access to the person who prescribed it to you, in case you want to discuss the (side-)effects or want to quit.
       
    9. RicoS
      Confused

      RicoS Member Benefactor

      Location:
      Netherlands
      Cause of Tinnitus:
      Stress or Acoustic trauma
      I have talked to my doctor and I'm not going to take it. Day by day I feel a little bit better without using any meds. So I just sit it out while it lasts....
       
    10. Viking
      No Mood

      Viking Member Benefactor

      Location:
      Italia
      He given to you a SNRI andtideprassant without do never a brain scan of MRI or examinating temporomandibular joint (TMJ)? I understand you correctly?
       
    11. RicoS
      Confused

      RicoS Member Benefactor

      Location:
      Netherlands
      Cause of Tinnitus:
      Stress or Acoustic trauma
      Yes he gave against anxiety which does not went away and also panic attacks, but the first thing I did was check if it does not worsen my T. When I saw it might do that I did not take it. I hate meds!
       
    12. Viking
      No Mood

      Viking Member Benefactor

      Location:
      Italia
      Don't take it and change Doctor urgently!
       
    13. sol sober365

      sol sober365 Member

      Tinnitus Since:
      2012
      it made my tinnitus worse and hyperacusis worse this week.
      and theres more than enough info all over the web about how taking it or getting off it can make tinnitus worse.
      if you have tinnitus, b=dont let your dr prescribe you cymbalta.
      its a horro show.
      just say no, ask questions later, HOWEVER...
      if youre already on it, you have to taper off very slowly.
      i tried going straight from 60 to 30 and it was a killer
       
    14. ruben ruiz

      ruben ruiz Member

      Location:
      Tucson, AZ
      Tinnitus Since:
      2012
      Cause of Tinnitus:
      I believe it was meds and stress
      What anti-depressant do you prescribe?
       
    15. just1morething
      Benevolent

      just1morething Member Benefactor

      Location:
      U.S.
      Tinnitus Since:
      2008
      Cause of Tinnitus:
      barotrauma from airplane descent, noise exposure? ETD? TMJD?
      Anyone else have good results with Cymbalta? I have a prescription, but am a bit leary of SSRI type meds because of side effects. I see it's used for Neuropathy as well. No meds are working for me lately.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.